Ohio, 2014Damaging Wind in Ohio, July 26, 2014
July 26, 2014 · NWS CLE · 1 event in 1 county or zone
An isolated severe thunderstorm downed a couple of trees in Ashland County. Scattered power outages were reported in the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm downed a couple of trees in Ashland County. Scattered power outages were reported in the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 26, 2:01 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 26, 2:01 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
301 PM EDT SAT JUL 26 2014
.SYNOPSIS...
LOW PRESSURE OVER WISCONSIN WILL SLOWLY MOVE EAST INTO NEW ENGLAND
BY MONDAY THEN MOVE NORTH THROUGH EASTERN CANADA TUESDAY. HIGH
PRESSURE OVER THE CENTRAL PLAINS MONDAY NIGHT WILL PUSH UP THE OHIO
VALLEY TUESDAY AND WEDNESDAY...BUT UPPER LEVEL LOW PRESSURE WILL
REMAIN OVER THE EASTERN GREAT LAKES THROUGH THE END OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY/...
CONSOLIDATING LOW PRESSURE OVER THE UPPER MIDWEST WILL COME TOGETHER
OVER LAKE MICHIGAN BY 12Z SUN. STRONG CONVECTION ALREADY FIRING FROM
NRN INDIANA INTO NW OH SO WILL START OFF FORECAST PERIOD WITH FOCUS
ON THAT AREA...WITH MENTION OF POSSIBLE SEVERE.
THE BEST LOW LEVEL CONVERGENCE AND MOISTURE LOOKS TO POOL OVER IL
AND INDIANA SO THIS SHOULD BE THE AREA WHERE A MCS DEVELOPS TONIGHT.
AN EASTWARD MOVEMENT LOOKS MOST LIKELY SO THE SOUTHERN HALF OF THE
CWA SEEMS THE BEST BET TO HAVE TO DEAL WITH THE COMPLEX AND ANY
POTENTIAL SEVERE WX.
TEMPS TONIGHT WILL BE WARMER WITH LOWS MOSTLY 65 TO 70 AS WARM
ADVECTION CONTINUES ALONG WITH THE ADDED CLOUD COVER.
&&
.SHORT TERM /6 AM SUNDAY THROUGH TUESDAY NIGHT/...
THE FIRST HALF OF THE DAY SHOULD HAVE THE COMPLEX WORKING EAST
ACROSS THE SOUTH. THINK THERE WILL BE SOMEWHAT OF A LULL BEHIND THIS
COMPLEX THEN DAYTIME HEATING AND INCREASING DYNAMICS FROM A VIGOROUS
UPPER IMPULSE APPROACHING FROM THE WNW WILL DESTABILIZE THE AIRMASS
AND LEAD TO NUMEROUS CELLS DEVELOPING DURING THE LATER PART OF THE
DAY INTO SUN NIGHT. ONCE AGAIN THERE WILL BE A THREAT FOR SEVERE
STORMS.
COOLER AIR WILL START TO SPREAD IN THE SECOND HALF OF SUN NIGHT SO
THE AIRMASS WILL START TO STABILIZE TO END THE THUNDER THREAT FROM
WEST TO EAST. THE UPPER TROUGH STILL OVER THE EAST ON MON MAY
PROVIDE ENOUGH COOL AIR ALOFT FOR SOME THUNDER BUT FOR THE MOST PART
SHOULD JUST SEE SHRA.
DRIER AIR PUSHING SE INTO THE WEST SHOULD END THE THREAT FOR RAIN BY
MON NIGHT. LAKE EFFECT CONDITIONS WILL BECOME MORE FAVORABLE MON
NIGHT AND TUE SO PROBABLY WILL SEE SCT SHRA HANG AROUND THE
SNOWBELT. ANOTHER UPPER S/W IS EXPECTED TO DIVE SE TO HELP REINFORCE
THE MAIN TROUGH OVER THE EASTERN LAKES MUCH OF THE REST OF THE WEEK.
THUS...MAY SEE THE SCT SHRA CONCENTRATED IN THE SNOWBELT BECOME MORE
WIDESPREAD BY TUE NIGHT.
TEMPS SUN SHOULD STILL BE NEAR NORMAL THEN THE COOL AIR WITH THE
UPPER TROUGH WILL SPREAD OVER THE AREA MON AND REMAIN IN PLACE ALL
WEEK SO TEMPS WILL STAY BELOW NORMAL FOR TUE.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UNSEASONABLY COOL UPPER TROUGH WILL PERSIST THROUGH THIS PERIOD WITH
SOME WEAKENING. WEAK VORT LOBES WILL PIVOT AROUND THE UPPER TROUGH
AND WITH RELATIVELY WARM LAKE ERIE... LAKE ENHANCED INSTABILITY
SHOWERS CAN BE EXPECTED. 850 MB TEMPERATURES WILL GRADUALLY WARM
FROM LESS THAN 10C TO NEAR 12C WHICH SHOULD ALLOW SURFACE TEMPS TO
SLOWLY WARM BUT REMAIN BELOW AVERAGE.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
GENERALLY VFR CONDITIONS ARE EXPECT THIS AFTERNOON BUT SCATTERED
TO WIDELY SCATTERED SHOWERS AND STORMS MAY DEVELOP AFTER 20-21 UTC
BUT CONFIDENCE IN TIMING AND LOCATION IS LOW SO HAVE INCLUDED JUST
VCTS IN TAFS. EXPECT CONVECTION TO DIMINISH AROUND SUNSET WITH
MVFR FOG DEVELOPING AFTER 06 UTC AND PERSISTING UNTIL 13-14 UTC.
CONVECTION WILL DEVELOP AND INTENSIFY BY NOON WITH THE APPROACH OF
A COLD FRONT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE
ESPECIALLY FROM MFD TO CAK TO YNG.
OUTSIDE OF STORMS SW WINDS 5 TO 12 KNOTS CAN BE EXPECTED.
OUTLOOK...NON VFR IN SHOWERS AND THUNDERSTORMS SUN EVENING THRU
MON.
&&
.MARINE...
AN UNSETTLED PERIOD IS EXPECTED AS THE UPPER FLOW AMPLIFIES AND
WINDS INCREASE. SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE
NUMEROUS ON SUNDAY AS A COLD FRONT APPROACHES AND CROSSES THE LAKE
SUNDAY EVENING. WITH THE LAKE NEAR 23C AND COLD ADVECTION BEGINNING
AFTER THE COLD FRONTAL PASSAGE...HIGHER WINDS WILL MIX TO THE LAKE
SURFACE. A SMALL CRAFT ADVISORY WILL BE NEEDED BEGINNING SUNDAY
EVENING AND LASTING INTO TUESDAY AS NORTHWEST WINDS INCREASE TO
20-27 KNOTS. CONDITIONS WILL GRADUALLY RELAX TOWARD THE MIDDLE OF
THE WEEK AS A WEAK SURFACE HIGH BUILDS OVER THE REGION FROM THE WEST.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...LAPLANTE
AVIATION...LAPLANTE
MARINE...LAPLANTE
Hazardous weather outlook, Jul 26, 2:17 PM EST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
317 PM EDT SAT JUL 26 2014
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027-028-033-036-089-
PAZ001>003-271930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
MAHONING-MARION-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
317 PM EDT SAT JUL 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT
MAINLY FOR THE AREA SOUTH OF A LINE FROM TOLEDO TO YOUNGSTOWN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE ENTIRE
AREA SUNDAY INTO SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
OHZ029>032-037-038-047-271930-
RICHLAND-ASHLAND-WAYNE-STARK-MORROW-HOLMES-KNOX-
317 PM EDT SAT JUL 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS FOR THE AREA
SUNDAY INTO SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
Thunderstorm Wind, Ashland
- When
- July 26, 4:30 PM EST
- Where
- Ashland County, 3 mi S of Ashland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Insurance Company
- Coordinates
- 40.827, -82.300
A thunderstorm downburst downed a couple of trees south of Ashland. Scattered power outages were reported in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Washington, July 26, 20141 death · 1 event
- Hail in Nebraska, July 26, 2014$2.0 million · 1.75 in hail · 1 event
- Flash Flood and Flood in Kentucky, July 26 to 27, 2014$250,000 · 2 in hail · 40 events
- Damaging Winds in Illinois, July 26, 2014$152,000 · 52 kt wind · 16 events
- Dust Storm and Damaging Winds in Arizona, July 26 to 27, 2014$160,000 · 65 kt wind · 9 events
- Hail and Damaging Winds in South Dakota, July 26, 2014$45,000 · 2.75 in hail · 22 events
- Excessive Heat in Missouri, July 26, 20145 injured · 6 events
- Flash Flood and Hail in Arizona, July 26 to 27, 2014$55,000 · 55 kt wind · 5 events
- Hail and Damaging Wind in Wisconsin, July 26 to 27, 2014$52,000 · 2.25 in hail · 3 events
- Hail in Ohio, July 26, 20142.5 in hail · 11 events
- Hail and Damaging Wind in Minnesota, July 26, 20141.75 in hail · 11 events
- Flash Flooding in California, July 26 to 28, 2014$14,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536960.